Alert archive / Arizona / High Wind Warnings in 2023
High Wind Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Apr 2, 2023, 2:29 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 3, 2023, 8:00 AM MST. It was in force for 15 hr. 23 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2023, 2:29 AM MST (09:29 UTC)
- In effect from
- Apr 3, 2023, 8:00 AM MST
- Expired
- Apr 3, 2023, 11:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 1:13 PM MST | NON-TSTM WND GST 67 | 1 W Two Guns, AZ | MESONET STATION AZT09 I-40 @ TWO GUNS MM 230. |
| Apr 3, 1:19 PM MST | NON-TSTM WND GST 63 | 4 N House Rock, AZ | MESONET STATION QFSA3 FOUR SPRINGS W. VERMILLION CLIFFS. |
| Apr 3, 1:56 PM MST | NON-TSTM WND GST 64 | 10 Nw Greer, AZ | MESONET STATION FW0157 GREEN'S PEAK. |
| Apr 3, 2:23 PM MST | NON-TSTM WND GST 67 | 8 Wnw Greer, AZ | MESONET STATION AZT18 SR-260 @ MP-378. |
| Apr 3, 2:32 PM MST | NON-TSTM WND GST 68 | 1 Nw Winslow, AZ | ASOS STATION KINW WINSLOW AIRPORT. |
| Apr 3, 2:50 PM MST | NON-TSTM WND GST 58 | 1 Se Arizona Snowbowl, AZ | MESONET STATION ASBSB ARIZONA SNOWBOWL PUMPHOUSE. |
| Apr 3, 2:52 PM MST | NON-TSTM WND DMG | 3 Ssw Alpine, AZ | DOWNED POWER LINES AT MP 253 ALONG US-191. |
| Apr 3, 3:00 PM MST | NON-TSTM WND DMG | 4 Ese Williams, AZ | POWER OUTAGE REPORTED DUE TO DOWNED TREES. |
| Apr 3, 3:12 PM MST | NON-TSTM WND GST 59 | 3 Sw Tusayan, AZ | ASOS STATION KGCN GRAND CANYON AIRPORT. |
| Apr 3, 3:15 PM MST | NON-TSTM WND GST 62 | 3 Nnw Williams, AZ | AWOS STATION KCMR WILLIAMS AIRPORT. |
| Apr 3, 3:55 PM MST | NON-TSTM WND GST 62 | Taylor, AZ | AWOS STATION KTYL TAYLOR AIRPORT. |
| Apr 3, 4:12 PM MST | NON-TSTM WND GST 59 | 1 Sse Flagstaff Airport, AZ | ASOS STATION KFLG FLAGSTAFF AIRPORT. |
| Apr 3, 4:19 PM MST | NON-TSTM WND GST 65 | 1 W Happy Jack, AZ | MESONET STATION FW9992 HAPPY JACK. |
| Apr 3, 4:23 PM MST | NON-TSTM WND GST 62 | Petrified Forest Nation, AZ | MESONET STATION AZT13 I-40 @ PETRIFIED FOREST N P MM 312. |
| Apr 3, 4:23 PM MST | NON-TSTM WND GST 64 | 6 W Joseph City, AZ | MESONET STATION AZT11 I-40 @ JACK RABBIT MM 270. |
| Apr 3, 4:35 PM MST | NON-TSTM WND GST 61 | 3 Nne Greer, AZ | MESONET STATION QGRA3 GREER. |
| Apr 3, 5:15 PM MST | NON-TSTM WND GST 62 | 2 W Springerville, AZ | AWOS STATION KJTC SPRINGERVILLE AIRPORT. |
| Apr 3, 5:24 PM MST | NON-TSTM WND GST 63 | 9 S Pinedale, AZ | MESONET STATION QLCA3 LIMESTONE CANYON. |
| Apr 3, 5:43 PM MST | NON-TSTM WND GST 58 | 5 Nnw Aripine, AZ | MESONET STATION AZT10 HWY 277 - 377 INTERSECTION. |
| Apr 3, 6:02 PM MST | NON-TSTM WND GST 58 | 5 Nnw Clints Well, AZ | MESONET STATION QHJA3 HAPPY JACK. |
| Apr 3, 6:14 PM MST | NON-TSTM WND GST 66 | 1 Ne Lupton, AZ | MESONET STATION AZT07 I-40 @ LUPTON. |
| Apr 3, 7:12 PM MST | NON-TSTM WND DMG | 1 E Mcnary, AZ | TREE REPORTED DOWN AND BLOCKING BOTH LANES AT MP 362 ON SR-260. |
| Apr 3, 9:00 PM MST | NON-TSTM WND DMG | Winslow, AZ | STRONG WINDS IN WINSLOW FROM 10AM TO 9PM MST ON MONDAY, APRIL 3RD, CAUSED A LARGE TREE TO BE BLOWN DOWN ACROSS THE ROAD. NO ESTIMATIONS ON TREE DIAMETER OR CONDITION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321 WWUS75 KFGZ 020929 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 229 AM MST Sun Apr 2 2023 AZZ004-005-009>017-039-040-030930- /O.UPG.KFGZ.HW.A.0003.230403T1500Z-230404T0600Z/ /O.NEW.KFGZ.HW.W.0004.230403T1500Z-230404T0600Z/ Kaibab Plateau-Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 229 AM MST Sun Apr 2 2023 /329 AM MDT Sun Apr 2 2023/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 11 PM MST /MIDNIGHT MDT/ MONDAY... * WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Areas along and north of the Mogollon Rim extending to the Utah border. * WHEN...From 8 AM MST /9 AM MDT/ to 11 PM MST /midnight MDT/ Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Areas of blowing dust are likely and could reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ006>008-038-030930- /O.UPG.KFGZ.HW.A.0003.230403T1500Z-230404T0600Z/ /O.NEW.KFGZ.WI.Y.0008.230403T1500Z-230404T0600Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, and Sedona 229 AM MST Sun Apr 2 2023 /329 AM MDT Sun Apr 2 2023/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 11 PM MST /MIDNIGHT MDT/ MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...The Coconino Plateau and higher elevations of Yavapai County. * WHEN...From 8 AM MST /9 AM MDT/ to 11 PM MST /midnight MDT/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ018-037-030930- /O.NEW.KFGZ.WI.Y.0008.230403T1500Z-230404T0600Z/ Northern Gila County-Yavapai County Valleys and Basins- Including the cities of Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, and Bagdad 229 AM MST Sun Apr 2 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM MST MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Northern Gila County and lower elevations of Yavapai County. * WHEN...From 8 AM to 11 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
4 follow-up statements
768 WWUS75 KFGZ 030413 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 913 PM MST Sun Apr 2 2023 AZZ004-005-009>017-039-040-031400- /O.CON.KFGZ.HW.W.0004.230403T1500Z-230404T0600Z/ Kaibab Plateau-Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 913 PM MST Sun Apr 2 2023 /1013 PM MDT Sun Apr 2 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 11 PM MST /MIDNIGHT MDT/ MONDAY... * WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...The Kaibab Plateau, Navajo Nation, White Mountains, and areas along and north of the Mogollon Rim. * WHEN...From 8 AM MST /9 AM MDT/ to 11 PM MST /midnight MDT/ Monday. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel will be difficult especially for high profile vehicles. Areas of blowing dust are likely in the Little Colorado River Valley and could reduce visibilities, especially for travelers on Interstate 40 from Winslow to the New Mexico border. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ006>008-018-037-038-031400- /O.CON.KFGZ.WI.Y.0008.230403T1500Z-230404T0600Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 913 PM MST Sun Apr 2 2023 /1013 PM MDT Sun Apr 2 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 11 PM MST /MIDNIGHT MDT/ MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...The Coconino Plateau, Yavapai County, and northern Gila County. * WHEN...From 8 AM MST /9 AM MDT/ to 11 PM MST /midnight MDT/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
837 WWUS75 KFGZ 031242 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 542 AM MST Mon Apr 3 2023 AZZ004-005-009>017-039-040-040600- /O.CON.KFGZ.HW.W.0004.230403T1500Z-230404T0600Z/ Kaibab Plateau-Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 542 AM MST Mon Apr 3 2023 /642 AM MDT Mon Apr 3 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT MDT/ THIS EVENING... * WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...The Kaibab Plateau, Navajo Nation, White Mountains, and areas along and north of the Mogollon Rim. * WHEN...Until 11 PM MST /midnight MDT/ this evening. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel will be difficult especially for high profile vehicles. Areas of blowing dust are likely in the Little Colorado River Valley and could reduce visibilities, especially for travelers on Interstate 40 from Winslow to the New Mexico border. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ006>008-018-037-038-040600- /O.CON.KFGZ.WI.Y.0008.230403T1500Z-230404T0600Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 542 AM MST Mon Apr 3 2023 /642 AM MDT Mon Apr 3 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT MDT/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...The Coconino Plateau, Yavapai County, and northern Gila County. * WHEN...Until 11 PM MST /midnight MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
603 WWUS75 KFGZ 032134 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 234 PM MST Mon Apr 3 2023 AZZ004-005-009>017-039-040-040600- /O.CON.KFGZ.HW.W.0004.000000T0000Z-230404T0600Z/ Kaibab Plateau-Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 234 PM MST Mon Apr 3 2023 /334 PM MDT Mon Apr 3 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM ARIZONA TIME /MIDNIGHT NAVAJO NATION TIME/ THIS EVENING... * WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph. * WHERE...The Kaibab Plateau, Navajo Nation, White Mountains, and areas along and north of the Mogollon Rim. * WHEN...Until 11 PM Arizona time /midnight Navajo Nation time/ this evening. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel will be difficult especially for high profile vehicles. Areas of blowing dust are likely in the Little Colorado River Valley and could reduce visibilities, especially for travelers on Interstate 40 from Winslow to the New Mexico border. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ006>008-018-037-038-040600- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-230404T0600Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 234 PM MST Mon Apr 3 2023 /334 PM MDT Mon Apr 3 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM ARIZONA TIME /MIDNIGHT NAVAJO NATION TIME/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...The Grand Canyon Village, Supai, Yavapai County, and northern Gila County. * WHEN...Until 11 PM Arizona time /midnight Navajo Nation time/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
834 WWUS75 KFGZ 040552 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1052 PM MST Mon Apr 3 2023 AZZ014-017-041800- /O.EXP.KFGZ.HW.W.0004.000000T0000Z-230404T0600Z/ /O.EXB.KFGZ.WI.Y.0008.230404T0600Z-230405T0000Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 1052 PM MST Mon Apr 3 2023 /1152 PM MDT Mon Apr 3 2023/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST TUESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected through 5 AM Tuesday, decreasing and becoming westerly at 20 to 30 mph gusting to 45 mph through 5 PM Tuesday. * WHERE...White Mountains and Little Colorado River Valley including St Johns, Show Low, Pinetop-Lakeside, Springerville, Eagar. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ004-005-009>013-015-016-039-040-040700- /O.EXP.KFGZ.HW.W.0004.000000T0000Z-230404T0600Z/ Kaibab Plateau-Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 1052 PM MST Mon Apr 3 2023 /1152 PM MDT Mon Apr 3 2023/ ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST /MIDNIGHT MDT/ THIS EVENING... Winds speeds have decreased this evening and the High Wind Warning will expire at 11 PM MST (Midnight Navajo Nation). West to northwest winds of 15 to 25 mph with gusts to 35 mph will continue through Tuesday. $$ AZZ006>008-018-037-038-040700- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-230404T0600Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 1052 PM MST Mon Apr 3 2023 /1152 PM MDT Mon Apr 3 2023/ ...WIND ADVISORY WILL EXPIRE AT 11 PM MST /MIDNIGHT MDT/ THIS EVENING... Wind speeds have decreased this evening and the Wind Advisory will expire at 11 PM. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 1, 7:56 PM MST, 6 hours 33 minutes earlier.
Area forecast discussion, Apr 1, 7:56 PM MST, 6 hours 33 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 756 PM MST Sat Apr 1 2023 .SYNOPSIS...Mild temperatures and dry conditions continue into Sunday, along with breezy southwest winds. Cooling temperatures and gusty winds then set in over the region for Monday and Tuesday, chances for rain and snow showers will also be possible on Monday. Warming temperatures and drier conditions then return for the second-half of the upcoming week. && .UPDATE...Clear skies and cool temperatures are expected overnight tonight. Light and variables winds are also expected, before increasing out of the southwest for the day on Sunday. Outside of the breezy winds, another dry and mild day is expected across central and northern Arizona. The afternoon forecast package remains on track and in good shape, with no major updates needed this evening. && .PREV DISCUSSION /254 PM MST/...Satellite imagery shows the next big weather maker currently stationed over the northern Gulf of Alaska with benign conditions over all of northern Arizona. Expect warm and dry conditions to continue into Sunday afternoon with southwesterly winds around 15-30 mph. Southwesterly winds will begin to ramp up Sunday afternoon as the pressure gradient tightens with the approach of the aforementioned low. The tightest pressure gradients, and strongest winds, look to peak Monday afternoon between noon and 4 p.m. Expect widespread winds gusting to 60 mph with locally stronger wind gusts up to 75 mph possible. Models are in very good agreement regarding this strong wind event, with a 95% chance that these wind speeds will be reached. Due to this, confidence is currently on the higher end and a High Wind Watch remains in effect from Monday morning through Monday evening for the Yavapai County Mountains and areas near and northeast of the Mogollon Rim. Impacts associated with this high wind event include dangerous travel for high-profile vehicles, damage to property, blowing dust, power outages, downed trees and power lines. Secure loose objects now! Wildfire Awareness Week wraps up tonight and this is another reminder that wildfire poses a risk, even despite all of the rain/snow that has been received. Dead grasses from last season are unable to absorb moisture, so they dry out quickly, and then have the capacity to burn. This explains the recent uptick in brush fires in these dead grasses. Keep heat sources away from grasses because if a brush fire starts on Monday... it will spread out of control quickly with wind gusts of 60+ mph. Rain/snow chances are within the 15 to 50 percent range depending on where you are in northern Arizona. The highest chances will be for northeastern Arizona. Expect highest snowfall totals for the Kaibab Plateau south of Jacob Lake (~4 inches) and the Chuska Mountains (~2 inches). Areas immediately surrounding these locations and south towards Flagstaff look to pick up another 0.5 to 1.5 inches of snow. As winter continues to have it's death grip on us, temperatures will be about 10 to 20 degrees colder Tuesday morning after this system clears out. Radiational cooling, combined with the snowpack for days, will contribute to a drop in temperatures similar to what was seen just a few days ago. After this, conditions look to dry out and warm up. The newest long-term guidance suggests the first hint of a typical warm and breezy Spring (booo fire weather season but yay end of winter?) with the strongest ridge of high pressure over the western United States most of us haven't seen in a very long time. And no, after shoveling 162.6 inches of snow this season, we wouldn't even joke about this even though it's April Fools' Day. && .AVIATION...For the 06Z TAF package...VFR persists through the TAF period with clear sky conditions. Light and variable winds overnight will give way to gusty southwest winds, 15-20 kts with gusts up to 30 kts after 18Z. Winds become stronger after 06Z Mon ahead of a strong cold front. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Mild, near average temperatures are expected on Sunday with gusty southwest winds, 15 to 25 mph with gusts up to 35 mph. Dry conditions will remain in place with afternoon humidity at or below 15% for valley locations and across much of northeast Arizona. Winds become stronger Sunday night and into Monday, peaking Monday afternoon and evening with gusts of 45 to 60 mph likely. Stronger downsloping winds are expected during this time with localized gusts of 65 mph or higher. Tuesday through Thursday...Precipitation looks minimal across the region Monday night into Tuesday morning. Gusty northwest winds with much colder temperatures are forecast on Tuesday, followed by a warming trend with lighter winds on Wednesday and Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday morning through Monday evening for AZZ004>017-038>040-104>117-138>140. && PUBLIC...Humphreys/LaGuardia AVIATION...LaGuardia FIRE WEATHER...LaGuardia For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:29 AM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 63 hr |
Nearby
High Wind Warnings in Arizona, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.